MAUDE Adverse Event Report: RESPIRONICS, INC. ESSENCE WITH SSD & SSR; COMPRESSOR/NEBULIZER

RESPIRONICS, INC. ESSENCE WITH SSD & SSR; COMPRESSOR/NEBULIZER
Model Number 1100312
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer became aware of an allegation of a thermal event.The user reported smoke and overheating of the device causing the device to melt.An odor was also observed.The manufacturer received the device for investigation.The technician confirms heavy signs of thermal damage, as well as a dirty npc filter.The technician confirms there was a thermal event that melted/warped the plastic.There was much debris, dirt, dust found once the device was broken down.The technician found no evidence of thermal events such as smoke, wires melting, or other related electrical fire evidence.Heavy rust was found showing a damp environment.The technician determined that use of the device with dirty filters for so long contaminates throughout the npc filter port, then inside the motor pump causing failures.The exact cause of the thermal event could not be confirmed.There was no patient harm or injury.The manufacturer concludes that no further action is necessary at this time.

Brand Name
ESSENCE WITH SSD & SSR
Common Device Name
COMPRESSOR/NEBULIZER
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key17805484
Report Number2518422-2023-24263
Device Sequence Number6727374
Product Code CAF
UDI-Device Identifier00383730001821
UDI-Public00383730001821
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1100312
Device Catalogue Number1100312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale